Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 202, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 6, 2015, 5:54 PM CDT for Lancaster County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2015, 5:54 PM CDT (22:54 UTC)
- Expired
- Sep 6, 2015, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:08 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 6, 3:08 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 PM CDT SUN SEP 6 2015
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 306 PM CDT SUN SEP 6 2015
MODELS ARE IN VERY GOOD AGREEMENT NECESSARY INGREDIENTS ARE COMING
TOGETHER FOR A SIGNIFICANT RAINFALL EVENING BEGINNING TONIGHT.
IMPRESSIVE GULF MOISTURE ADVECTION IS PROGGED TO TAKE PLACE IN
ADVANCE OF A COLD FRONT PUSHING INTO THE CWA. CONSIDERABLE MOISTURE
POOLING ALONG THE BNDRY IS EXPECTED RESULTING IN PWS APPROACHING
2.5"/KI VALUES OF 40. SFC BNDRY EVENTUALLY STALLS OUT THEN ON MONDAY
MORNING...EXTENDING FROM THE WRN GREAT LAKES REGION TO WRN KS.
FACTORS FAVORING AN EXCESSIVE RAINFALL EVEN INCLUDE CORFIDI
VECTORS LESS THAN 10KT WITHIN AREA WHERE MAX OMEGA WILL BE
COINCIDENT TO HIGH DEGREE OF PCPN EFFICIENCY IN WAY OF DEEP WARM
CLOUD LYR/LLVL MOISTURE CONVERGENCE. AND WITH PROLONGED PERIODS OF
FORCING VIA MOIST 310K UPGLIDE IT IS QUITE PROBABLE AMOUNTS
RANGING FROM 2-4 INCHES WILL BE REALIZED OVER SWRN IA...THUS
EXCEEDING CURRENT FLASH FLOOD GUIDANCE WITHIN CURRENT FLASH FLOOD
WATCH OUTLINE. MODELS IN AGREEMENT SHOWING THE SFC BNDRY/PCPN
ACTIVITY EVENTUALLY PUSHING SOUTHWARD OF THE CWA THEN SOMETIME
EARLY WED MORNING.
A NOTICEABLE COOL DOWN IS EXPECTED TUES/WED. AND WITH MET/MAV MAX
TEMPS LOOKING REASONABLE...WILL GO WITH AFTN HIGHS IN THE UPPER
70S/LOW 80S.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 PM CDT SUN SEP 6 2015
NW FLOW ALOFT WILL TRANSLATE TO SLIGHTLY BELOW NORMAL TEMPS
HEADING INTO NEXT WEEKEND WITH AFTN HIGHS TOPPING OUT IN THE
LOW/MID 70S. OTHERWISE SMALL CHANCES FOR PCPN OCCURRING WED NIGHT
AND THEN AGAIN FRIDAY NIGHT IN ASSOCIATION WITH COMBINATION OF
LLVL THETA-E ADV AND LOW/MID LYR AGEOSTROPHIC FORCING WITH
MOISTURE RETURN RIDING UP ALONG THE HIGH PLAINS. GOING POPS LOOK
REASONABLE SO NOT MAJOR CHANGES PLANNED.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1221 PM CDT SUN SEP 6 2015
COLD FRONT IS APPROACHING KOFK AND SHOULD BE THERE BY 20Z. FRONT
ARRIVES AT KLNK/KOMA BY 23-00Z. A FEW SHOWERS WILL BE IN THE
VICINITY OF KOFK...WITH THUNDERSTORMS POSSIBLE AT KLNK/KOMA
23-03Z. COULD ALSO SEE MVFR FOG AT BOTH KLNK/KOMA LATER TONIGHT
11-14Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR IAZ056-069-079-080-090-091.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEWALDHazardous weather outlook, Sep 6, 5:07 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 507 PM CDT SUN SEP 6 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 507 PM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND LABOR DAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TONIGHT...SOME CAPABLE OF PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAIN...AND LARGE HAIL. THE BEST POTENTIAL FOR SEVERE STORMS WOULD BE ALONG AND SOUTH OF INTERSTATE 80. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING FOR PARTS OF SOUTHWEST IOWA. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON WITH STRONG TO SEVERE STORMS POSSIBLE ALONG WITH LOCALIZED HEAVY RAIN. TEMPERATURES HAVE WARMED WELL INTO THE 90S AHEAD OF THE COLD FRONT FRONT AND THE WARM MID LEVEL TEMPERATURES HAVE HELD BACK ANY SIGNIFICANT DEVELOPMENT. AN UPPER LEVEL WEATHER DISTURBANCE COMBINED WITH THE HEATING SHOULD PROMOTE SCATTERED THUNDERSTORMS DEVELOPING THROUGH THIS EVENING AHEAD OF AND ALONG THE FRONT. MODERATE INSTABILITY...ABUNDANT MOISTURE AND SUFFICIENT SHEAR SUGGEST THE POTENTIAL FOR DAMAGING WINDS...HEAVY RAIN...AND LARGE HAIL WITH THE STRONGER STORMS. THE FRONT STALLS OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...WITH MOISTURE POOLED ALONG THE FRONT WITH STORMS DIMINISHING BY MONDAY MORNING. ALTHOUGH NOT AS HOT AS TODAY...ANOTHER UPPER LEVEL WEATHER DISTURBANCE MONDAY AFTERNOON SHOULD PROMOTE THUNDERSTORM RE-DEVELOPMENT WITH ANOTHER ROUND OF HEAVY RAIN...POSSIBLY OVER AREAS THAT RECEIVE LOCALIZED HEAVY RAIN TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORMS SHOULD CONTINUE MONDAY NIGHT WITH HEAVY RAIN POSSIBLE FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A FEW STORMS MAY LINGER INTO TUESDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN SOUTHWEST IOWA...AND PARTS OF EAST CENTRAL AND SOUTHEAST NEBRASKA. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:24 AM CDT | Flash Flood Watch | OAX | Cass, Gage, Johnson, Lancaster, Nemaha, Otoe and 2 more | 24 hr |
| Sep 6, 6:34 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 41 min |
| Sep 6, 6:44 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 46 min |
| Sep 6, 6:56 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders | 49 min |
| Sep 6, 6:18 PM CDT | Special Weather Statement | OAX | Shelby | 57 min |
| Sep 6, 6:30 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.